Can Indocin raise BG #s?

By mfalle Latest Reply 2010-02-25 01:14:22 -0600
Started 2010-02-24 11:29:01 -0600

I am type 2 since Dec. 09. I normally have my numbers under control 80-120. I am losing weight (finally). My only diabetes med is Glimepiride 2mg twice per day. Today my blood glucose spiked at 157. The highest in a long time. I took an indocin for gout symptoms. Could that have caused the spike??

5 replies

Zimoss 2010-02-25 01:14:22 -0600 Report

after doing a search on known side effects of indocin blood sugar spikes are not a listed side effect.

that being said, stress and pain are both known to cause bs spikes… so what exactly is causing the spike is hard to identify exactly, but it is very possible that its a side-effect.

If in doubt ask your doctor or pharmacist to see if the benefits out-weigh the risks :)

kdroberts 2010-02-24 14:11:47 -0600 Report

What had you eaten and when was the test?

mfalle 2010-02-24 14:51:30 -0600 Report

I had my usual breakfast of:
2 egg beaters
1/2 arnolds sandwhich thins
2 oz ham cubes

The reading was 2 hours after breakfast. Usually 2 hours after this meal it is 85-90 range

Harlen 2010-02-24 14:07:41 -0600 Report

For me Pain will make my BS go up
and some Meds but pain will always make me go high.
Best wishes

Next Discussion: Type 1/Type 2 »